Imperial College London


Faculty of Natural SciencesDepartment of Mathematics

Professor in Applied Mathematics



+44 (0)20 7594 8587d.crowdy Website




735Huxley BuildingSouth Kensington Campus





Professor Darren Crowdy holds a Chair in Applied Mathematics and has been on the faculty of the Department of Mathematics since 1999. His interests are broad but centre on the application of methods of complex analysis to problems arising in the physical sciences, applied mathematics and mathematical physics. He has special interests in the field of fluid dynamics.

Prof. Crowdy is currently an Established Career Fellow of the Engineering and Physical Sciences Research Council and a Wolfson Research Merit Fellow of the Royal Society.

Prof. Crowdy has recently been a Visiting Professor at MIT, the California Institute of Technology, UC San Diego and the University of Kyoto.

Prof. Crowdy's "Applied and Computational Complex Analysis" (ACCA) Group website can be found here

His monograph "Solving problems in multiply connected domains" was published by SIAM in April 2020.

Freely downloadable codes to evaluate the "prime function" are available from the ACCA GitHub site.



Crowdy D, 2021, Viscous Marangoni flow driven by insoluble surfactant and the complex Burgers equation, Siam Journal on Applied Mathematics, ISSN:0036-1399

Crowdy D, 2021, Slip length formulas for longitudinal shear flow over a superhydrophobic grating with partially filled cavities, Journal of Fluid Mechanics, Vol:925, ISSN:0022-1120, Pages:1-11

Crowdy D, MIYOSHI H, Nelson R, 2021, The prime function, the Fay trisecant identity, andthe van der Pauw method. On some conjectures on the resistivity of a holey conductor, Computational Methods and Function Theory - Springer, ISSN:1617-9447

Crowdy D, 2021, Exact solutions for the formation of stagnant caps of insoluble surfactant on a planar free surface, Journal of Engineering Mathematics, ISSN:0022-0833

Crowdy D, Krishnamurthy V, Constantin A, et al., 2021, Liouville chains: new hybrid vortex equilibria of the 2D Euler equation, Journal of Fluid Mechanics, Vol:921, ISSN:0022-1120

More Publications